Results 1 to 6 of 6

Thread: Propranolol

  1. #1

    Propranolol

    Hi all

    About 8 years ago, I was prescribed Propranolol 3 x 40mg a day. These helped a lot but I found I was always tired on them and some times dizzy.

    I was told to wean myself off them last summer which I did, but then I developed an anxiety about blood pressure rising because id stopped them and this has slowly but surely spiralled out of control


    I have GAD and recently felt the need to go back on Propranolol and the doctor told me to start taking them again which I have been for just over a week. At the moment I'm only taking one 40mg in the morning because that's when my anxiety is at it's worse. Racing mind more than anything, "what ifs" etc.

    I find though after about an hour and half it slows me down way too much, very little energy and very tired all day, sometimes more anxious. About 4 hours later I'm perfectly fine, like a different person. And then the cycle starts again in the morning.

    My question is, do you think it's best to stop the Propranolol, because I'm convinced they're not doing anything for me and try to calm myself in the morning (I haven't taken one yet this morning) or do you think I should carry on?

    Thanks in advance

  2. #2
    Join Date
    Apr 2003
    Location
    , , United Kingdom.
    Posts
    44,184

    Re: Propranolol

    Hi

    This is just a courtesy reply to let you know that your post was moved from its original place to a sub-forum that is more relevant to your problem.

    This is nothing personal - it just enables us to keep posts about the same problems in the relevant forums so other members with any experience with the issues can find them more easily.
    __________________
    Nicola

    “Don't be afraid of death; be afraid of an unlived life. You don't have to live forever, you just have to live.” - Natalie Babbitt

    Please help keep NMP running and donate to the running costs: http://www.nomorepanic.co.uk/donate




  3. #3
    Join Date
    Apr 2011
    Posts
    326

    Re: Propranolol

    Can you not just take one as and when you need it. I prob take about 4 a week 40mg ( just if I'm feeling really anxious

  4. #4

    Re: Propranolol

    Hi i am on 40mg and its in the morning when i wake up i get that feeling in my stomach, i also have recently being getting a blotted feeling in my stomach, and feeling sick wonder if its related or its IBS. Anyway i was given 2x 40 mg to take daily, I've been taking 1x 40g. It sometimes flares up mid afternoon but soon goes at night time i seem to be i control, except my sleep is disturbed weird dreams. I am on high blood pressure tablets before going onto propranolol i was on a higher dose, the dr reduced that now to 75mg per day plus the pro, to see if i can manage the morning can i stop, or must i take one plus my 75mg high blood pressure to control my high pressure. Im getting a few different pieces of advice. Basically i went on them because i lost my job.. Any help or assistance would be great

  5. #5

    Re: Propranolol

    My doctor said I could take 2 a day if I want, but when I'm in bed and calm, my blood pressure and heart rate are completely normal. 129/80 heart 60 - 70. I'm scared that if I take 80mg a day, it will bring everything down too much

    I usually take the morning tablet around 9am, get a bit zoned out for an hour and then I'm near perfect. Still anxious thoughts but they're not a problem. Around 5pm then I get really tired and very anxious again, just like the morning.

    As I type this I'm convinced I'm about to become epileptic because I had a 'head zap' last night. Like my brain blinked is the only way I can describe it.

    I'm too scared to take another tablet when this happens, but I know it's all probably anxiety related thinking "what if"

  6. #6
    Join Date
    May 2014
    Posts
    87

    Re: Propranolol

    Hi there... To be honest, your doctor should know exactly why you perceive those meds the way you perceive them. When you say that it zones you out in about 1-1.5 hours, then this would correspond to the rate at which a propranolol tablet works in your body... In other words, for a propranolol tablet it would normally take between 1-2 hours to "kick in". The other medical parameter of propranolol tablets is that they last between 3-6 hours in your body and then you almost don't feel them since they dissipate that quickly after that amount of time. That would correspond to what you describe as 'Im perferctly fine in about 4 hours'....

    However to answer the actual concern in your post, you have to understand that people fear what they don't understand. It is a very simple premise... Once you understand what you fear, and you also understand how to combat it, then there won't be any space for these fears, got it?

    You say that you developed anxiety over blood pressure since you discontinued propranolol which you had been taking for 8 years before making the decision to stop. That fear about the current blood pressure sounds rather legit to me! I find it perfectly normal to worry about blood pressure since the effect of discontinuation of propranolol, let alone after 8 years of taking it, is that you can re-develop the physical symptoms associated with other anxieties and stresses that you were originally having. You need to answer this question: 'Am I now after 8 years getting the same anxieties and stresses as I was 8 years ago when I started propranolol?' If the answer is yes, then you have a legitimate reason to fear as well as experience the same physical symptoms for which the original propranolol was prescribed 8 years ago.

    There is therefore only one solution how not to sit on a fence about it. You either have a carefree and safe life, without stress and fears for which you were medicated 8 years ago, or not. If not, then I would fear as well that the withdrawal of propranolol would put me at some risk, including the risk associated with higher blood pressure since high blood pressure comes with stress.

    Check your current life first, then establish if you need some pill to cope with that life. And then make a decision about using propranolol.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Propranolol Vs Slow Release Propranolol
    By MarcW in forum Propranolol / Inderal
    Replies: 9
    Last Post: 22-05-14, 20:07
  2. Should I take propranolol?
    By Junot in forum Propranolol / Inderal
    Replies: 2
    Last Post: 18-02-13, 15:57
  3. Should i take propranolol or not?
    By lucy030188 in forum Propranolol / Inderal
    Replies: 6
    Last Post: 19-01-09, 19:26
  4. Propranolol
    By charlotte-louise in forum Propranolol / Inderal
    Replies: 7
    Last Post: 09-01-09, 15:16
  5. propranolol
    By nic x in forum Medication
    Replies: 2
    Last Post: 11-09-08, 15:29

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •